15th Annual Day in Faculty Development 2022

Thrive @ Work: Resiliency, Recovery, & Growth for the Future

Tuesday, May 31st, 2022, from 12-4:30 pm EDT
Delivered Virtually via Zoom

Join us, as we Explore, Develop, Inspire, and Celebrate the ways in which faculty and health care professionals around the world have enhanced wellness and well-being for themselves, their students/trainees, and their patients.

Participants can claim up to 3.25 Mainpro+ credits or 3.25 MOC Section 1 hours.

For our American colleagues, please scroll to the bottom of the page to find out the AMA equivalency for the CME credits.

Overall Learning Objectives:

  • List key issues facing faculty developers, in the wake of the COVID-19 pandemic, around resilience, wellness, and well-being in the workplace.

  • Add new skills, identify opportunities to apply new knowledge around how to foster and promote health and wellness in academia, leadership, and healthcare.

  • Promote connection between faculty developers across McMaster Faculty of Health Sciences and beyond.

12:00-12:10 pm

Welcome

Ruth Chen & Teresa Chan, Co-Chairs

Assistant Dean, MacPFD & Associate Dean, CPD

12:10-12:30 pm

Opening Plenary Speaker

Al'ai Alvarez

Director of Well-Being & Co-Chair, The Human Potential Team, Stanford University School of Medicine

Learning Objectives:

  • To discuss wellness programs that Stanford University School of Medicine is undertaking.

  • To identify examples of wellness initiatives that can be adopted in their own settings.

12:30-1:00 pm

Q+A

The Q+A will be followed by a short break.

1:00-1:45 pm

Parallel Session #1

You will have four choices of tracks during this time slot. Participants are welcome to visit the website prior to the conference date, to view each individual workshop or presentation, for further details and objectives.

Creativity & Humanism

Resiliency for the FutureWorkshop (45 min)Fry-O'Rourke & MartinAbstract

Inspired Teaching

The Impact of TraumaPresentation (15 min)Chan & TongAbstract
Implementing Trauma-&-Violence-Informed Pedagogical Practices
Presentation (15 min)
VanderKaayAbstract
Faculty FeedbackPresentation (8 min)MunfordAbstract
Active Learning & Serious GamesPresentation (8 min)Watsjold & ZhongAbstract

Scholarly Practice

Health Professions Education Research PrimerPresentation (7 min)ChanAbstract
Faculty Development? There's an App for ThatPresentation (8 min)Yilmaz, Chen, Chan, & BayerAbstract
Watch PartyPresentation (15 min)Tong, Chen, Bayer, & ChanAbstract
Faculty Clinical Skills Training
Presentation (8 min)
PokrajacAbstract
Medical Education Research RoundtablesPresentation (8 min)HazeltonAbstract

Leadership & Management

Measuring BurnoutPresentation (15 min)Sodka & LalAbstract
Evidence-Based HopePresentation (15 min)Tholl & DicksonAbstract
Building In-House Organization Development Capacity in FHS
Presentation (15 min)
Park, Chan, Chen, & NashAbstract

1:45-2:00 pm

Break

2:00-2:45 pm

Parallel Session #2

You will have four choices of tracks during this time slot. Participants are welcome to visit the website prior to the conference date, to view each individual workshop or presentation, for further details and objectives.

Creativity & Humanism

Mindfulness, Emotional Intelligence, & MicropracticesWorkshop (45 min)Burgess & CaspersonAbstract

Inspired Teaching

(IT)-Assisted Just-in Time Teaching (JiTT) & Faculty DevelopmentWorkshop (45 min)Schlegel, Fornari, & LinsenmeyerAbstract

Scholarly Practice

International Health Professions Education Workshop (45 min)Tackett, Stadler, Archuleta, Cofrancesco, & Ibrahim Abstract

Leadership & Management

Using Theatre to Foster Better Workplace Cohesion, Morale, & Enjoyment Workshop (45 min)Jafine, Fry-O'Rourke, & SichlerAbstract

2:45-3:00 pm

Break

Introduction to QUEST

Ruth Chen & Yusuf Yilmaz

As the world of health professions education moves towards outcomes-based (or competency-based) education, we believe that faculty development in these fields should also change. QUEST is an inquiry-based program that focuses on bringing you customizable modules where you can learn new knowledge, skills, and attitudes, and bring them to your work context.

3:20-3:30 pm

Awards Ceremony

We will be celebrating local award winners during this period.

3:30-4:10 pm

Keynote Speaker

Introduced by Shania Bhopa, PhD student and author of Gurk and Bianca: The Story of the gut-brain connection on a path to mindfulness.
Dr. Henry & Sylvia Wong Forum in Medicine

Lotte Dyrbye

Senior Associate Dean of Faculty & Chief Well-Being Officer, University of Colorado School of Medicine

4:10-4:30 pm

Q+A with Lotte Dyrbye

Accreditation Statement

McMaster University, Continuing Professional Development Program (CPD) is fully accredited by the Committee on Accreditation of Continuing Medical Education (CACME) to provide CFPC Mainpro+ and RCPSC Maintenance of Certification (MOC) study credits for Continuing Medical Education.

This one-credit-per-hour Self-Learning program meets the certification criteria of the College of Family Physicians of Canada and has been certified by the McMaster University Continuing Professional Development Program for up to 3.25 Mainpro+ credits.

This activity is an Accredited Group Learning Activity (Section 1) as defined by the Maintenance of Certification Program of the Royal College of Physicians and Surgeons of Canada, and approved by McMaster University Continuing Professional Development Program. You may claim a maximum of 3.25 MOC Section 1 hours (credits are automatically calculated).

Through an agreement between the Royal College of Physicians and Surgeons of Canada and the American Medical Association, physicians may convert Royal College MOC credits to AMA PRA Category 1 Credits™. Information on the process to convert Royal College MOC credit to AMA credit can be found at www.ama assn.org/go/internationalcme.

Each attendee should only claim the hours they attended.

Conflicts of Interest

The following Planning Committee Members did not declare a relationship with a FOR-PROFIT and/or NOT-FOR-PROFIT organization over the previous two years: Ruth Chen & Sean Park.
The following Planning Committee Members have or had a relationship with a FOR-PROFIT and/or NOT-FOR-PROFIT organization over the previous two years:
  • Teresa Chan: McMaster University, Society of Academic Emergency Medicine, Association of American Colleges of Medicine (Academic Medicine), NOSM, UBC, UNBC, ALiEM LLC, Academic Medicine (Journal), PSI Foundation, Royal College of Physicians and Surgeons of Canada, Government of Ontario, Canadian Institute for Translation of Knowledge and Education (CITE)
  • X. Catherine Tong: Ontario College of Family Physicians